Hi, pmj! Serotonin syndrome is a very rare but serious condition caused by taking multiple antidepressants. Is your doctor aware that you're taking this combination and monitoring you closely?
Best wishes to you. Wildcat
Trazodone in combination with the other drugs you are taking can indeed cause serotonin syndrome. If you are taking trazodone to sleep I would suggest you ask your doctor about a medication specifically designed for insomnia. Trazodone is an antidepressant that happens to have a side effect of drowsiness so many people find it an ineffective sleep aid.
Serotonin Syndrome is pretty rare, and pretty noticeable. If you feverish, anxious, sweaty, that kind of stuff, get checked out but I personally think what you're on is fairly low, dose wise. Celexa is pretty safe as far as side effects go, Trazodone is an anti-depressant also, an atypical one but it's often used for sleep and to lower anxiety. It's not considered habit forming. You'll probably find you sleep harder and may feel dizzy until you adjust. Oh, you might be really hungry too, my clients experience that a lot with it. I would avoid alcohol, St. John's Wart and grapefruit juice though. Trazodone should kick in pretty fast, but go back to your doc in like two or three weeks to let them know how you're doing with it in case they need to tinker with the dosages. Be careful driving too.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 23 Nov 2011 • 44 answers
Posted 25 Feb 2012 • 1 answer
Good afternoon, I was put on 30 mg. Cymbalta and then increased to 60 mg.but the sexual side effects
Posted 17 Feb 2014 • 2 answers
Posted 11 Jun 2014 • 2 answers
Posted 9 Jul 2015 • 1 answer